Alert archive / Florida / Severe Thunderstorm Warnings in 2014
Severe Thunderstorm Warning 250, NWS Tallahassee, FL
NWS Tallahassee, FL issued this severe thunderstorm warning at Aug 24, 2014, 6:11 PM CDT for Walton County, Florida. It was in force for 34 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 24, 2014, 6:11 PM CDT (23:11 UTC)
- Expired
- Aug 24, 2014, 6:45 PM CDT
- In force
- 34 min
- Issued by
- NWS Tallahassee, FL
- Area
- Storm-based polygon
County Walton County, FL
The radar
The Eglin Afb radar (KEVX), 40 km from the middle of the area, began a volume at 23:13 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Tallahassee Rgnl, FL (KTLH), launched 12:00Z, 11.2 hours before the alert went out and 191 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 487 J/kg
- Mixed-layer CIN
- -78 J/kg
- Mixed-layer LCL
- 1559 m above ground
- 0-6 km bulk shear
- 17 kt
- 0-1 km storm-relative helicity
- 29 m²/s²
- 0-3 km storm-relative helicity
- -3 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
120
WUUS52 KTAE 242311
SVRTAE
FLC131-242345-
/O.NEW.KTAE.SV.W.0250.140824T2311Z-140824T2345Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE TALLAHASSEE FL
611 PM CDT SUN AUG 24 2014
THE NATIONAL WEATHER SERVICE IN TALLAHASSEE HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
WESTERN WALTON COUNTY IN THE PANHANDLE OF FLORIDA...
THIS INCLUDES THE CITY OF SANTA ROSA BEACH...
* UNTIL 645 PM CDT
* AT 609 PM CDT...THE NATIONAL WEATHER SERVICE HAS DETECTED A SEVERE
THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS IN EXCESS OF 60
MPH. THIS STORM WAS LOCATED NEAR SANTA ROSA BEACH...AND MOVING
SOUTHWEST AT 20 MPH.
* OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO FOUR
MILE VILLAGE...SANDESTIN...GULF PINES AND MIRAMAR BEACH.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
MOVE IMMEDIATELY INSIDE A STRONG BUILDING AND AWAY FROM WINDOWS UNTIL
THIS STORM PASSES.
&&
LAT...LON 3067 8639 3049 8616 3045 8618 3048 8627
3044 8631 3041 8629 3043 8627 3043 8624
3040 8619 3033 8621 3038 8640 3040 8640
3040 8634 3046 8629 3047 8640
TIME...MOT...LOC 2312Z 028DEG 16KT 3038 8624
$$
42-DVDWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tallahassee, FL wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 24, 1:58 PM CDT, 4 hours 13 minutes earlier.
Area forecast discussion, Aug 24, 1:58 PM CDT, 4 hours 13 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TALLAHASSEE FL
258 PM EDT Sun Aug 24 2014
.Near Term [Through Tonight]...
An eastern U.S. trough will move off the Mid-Atlantic and
Northeast coast through the day today. In its wake middle and
upper level ridging will overspread the southeastern half of the
country. This will strengthen the surface ridge and force it
further down the Eastern Seaboard subsequently pushing a "backdoor"
front into the Tri-State region. Based on this morning's (13Z)
subjective analysis, the front was located near the SC/GA line with
a pre-frontal trough draped through central and southeast Georgia,
and another surface trough oriented northwest to southeast from
Montgomery through Cairo and down the western Florida coastline.
While the westernmost trough appears to have moved very little since
this mornings update, the pre-frontal trough appears to have
weakened under the influence of a decent area of convection across
northeast Florida and southeast Georgia.
Ongoing convection should continue its westward progress this
afternoon and interact with the aforementioned western trough most
likely conglomerating south and east of a line from Tallahassee to
Valdosta, with more of a widely scattered nature across south
Georgia. By the evening, the backdoor front will press into south
Georgia and both focus convection along it and force the remaining
and additional storms further southwest into SE Alabama and the
Florida panhandle. There is a potential for gusty to marginally
severe winds with the strongest storms today, and this will likely
be across the eastern and southeastern Big Bend of Florida in the
mid to late afternoon timeframe.
Finally, the heat will continue to be a concern today with maximum
temperatures forecast to climb to the upper 90s region-wide.
Marginal heat advisory conditions are expected today, especially
west of the majority of the convection this afternoon. This should
be the last day where both temperatures and heat indices will run
above normal.
.Short Term [Monday Through Tuesday Night]...
A deep, dry airmass will move into our forecast area Monday and
Tuesday, greatly reducing our rain chances. Although high
temperatures won't exactly be cool, they will be back to average
(lower 90s) for this time of year. Additionally, the lower
humidity and fresh east winds will make it feel more pleasant than
what we've experienced the past several days.
.Long Term [Wednesday Through Sunday]...
The GFS and ECMWF forecast an area of higher heights over the
Southeast through the period. Initially the deep layer moisture is
forecast to be limited, but by next weekend it may be sufficient
to support scattered mainly afternoon & evening storms (as opposed
to just isolated storms Wednesday through Friday). Temperatures
will be near climo, with lows in the 70s and highs in the 90s.
&&
.Aviation...
[Through 18Z Monday] VFR conditions will prevail through the TAF,
outside of showers and thunderstorms. Restrictions due to storms
are most likely at TLH, ABY, and VLD this afternoon, followed by
ECP and possibly DHN this evening.
&&
.Marine...
Northeast winds will increase overnight as the "backdoor" cold
front moves southeast across the marine area. Winds & seas will be
well above average for this time of year through at least Tuesday
night- possibly reaching advisory levels at times.
&&
.Fire Weather...
Hazardous fire weather conditions are not expected over the next
several days.
&&
.Hydrology...
After scattered storms today, expect a stretch of dry conditions
through much of this week. As a result, river stages will remain
low.
&&
.Preliminary Point Temps/PoPs...
Tallahassee 75 93 72 92 72 / 40 10 10 20 20
Panama City 78 92 75 92 75 / 50 10 10 20 20
Dothan 73 92 69 91 70 / 40 10 10 10 10
Albany 72 92 68 92 69 / 20 0 0 10 10
Valdosta 73 92 68 91 68 / 20 10 10 20 10
Cross City 75 91 71 91 69 / 40 30 10 20 10
Apalachicola 78 92 76 90 77 / 50 10 10 20 20
&&
.TAE Watches/Warnings/Advisories...
FL...Heat Advisory until 8 PM EDT /7 PM CDT/ this evening for Calhoun-
Central Walton-Coastal Bay-Coastal Dixie-Coastal Franklin-
Coastal Gulf-Coastal Jefferson-Coastal Taylor-Coastal
Wakulla-Gadsden-Holmes-Inland Bay-Inland Dixie-Inland
Franklin-Inland Gulf-Inland Jefferson-Inland Taylor-Inland
Wakulla-Inland Walton-Jackson-Lafayette-Leon-Liberty-
Madison-South Walton-Washington.
GA...Heat Advisory until 8 PM EDT this evening for Baker-Berrien-
Brooks-Calhoun-Colquitt-Cook-Decatur-Dougherty-Early-Grady-
Irwin-Lanier-Lowndes-Miller-Mitchell-Seminole-Thomas-Tift-
Worth.
AL...Heat Advisory until 7 PM CDT this evening for Coffee-Dale-Geneva-
Henry-Houston.
GM...None.
&&
NEAR TERM...HARRIGAN
SHORT TERM...FOURNIER
LONG TERM...FOURNIER
AVIATION...HARRIGAN
MARINE...FOURNIER
FIRE WEATHER...HARRIGAN
HYDROLOGY...GODSEYIn the hours before
Local storm report, Aug 24, 4:32 PM CDT, 1 hour 39 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
532 PM EDT SUN AUG 24 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0500 PM TSTM WND DMG 1 SE WEBB 31.25N 85.26W
08/24/2014 HOUSTON AL LAW ENFORCEMENT
TREE DOWN AT THE 7000 BLOCK OF HIGHWAY 52 EAST
0514 PM TSTM WND DMG 2 WSW WEBB 31.25N 85.30W
08/24/2014 HOUSTON AL LAW ENFORCEMENT
TREE DOWN AT 1900 JIMBO ROAD
&&
DVDLocal storm report, Aug 24, 4:34 PM CDT, 1 hour 37 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
534 PM EDT SUN AUG 24 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0518 PM TSTM WND DMG OZARK 31.45N 85.65W
08/24/2014 DALE AL 911 CALL CENTER
TREES AND POWER LINES DOWN AROUND OZARK
&&
DVDSpecial weather statement, Aug 24, 4:55 PM CDT, 1 hour 16 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
555 PM EDT SUN AUG 24 2014
ALZ065-068-242245-
COFFEE AL-GENEVA AL-
455 PM CDT SUN AUG 24 2014
...SIGNIFICANT WEATHER ADVISORY IN EFFECT FOR COFFEE AND GENEVA
COUNTIES...
* UNTIL 545 PM CDT
AT 453 PM CDT...THE NATIONAL WEATHER SERVICE HAS DETECTED STRONG
THUNDERSTORMS ALONG A LINE EXTENDING FROM GLENWOOD TO 5 MILES NORTH
OF SAMSON TO 7 MILES SOUTH OF SLOCOMB...OR ALONG A LINE EXTENDING
FROM CARMEN TO PINEY GROVE TO ESTO...MOVING WEST AT 25 MPH.
WINDS 40 TO 50 MPH ARE EXPECTED WITH THESE STORMS.
LAT...LON 3154 8615 3162 8614 3162 8599 3122 8587
3100 8550 3099 8553 3100 8619 3153 8620
TIME...MOT...LOC 2155Z 070DEG 23KT 3160 8616 3118 8604
3101 8565
08-LAMERSLocal storm report, Aug 24, 4:57 PM CDT, 1 hour 14 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
557 PM EDT SUN AUG 24 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0531 PM TSTM WND DMG SSW VICTORIA 31.54N 85.92W
08/24/2014 COFFEE AL LAW ENFORCEMENT
TREE DOWN NEAR THE INTERSECTION OF HIGHWAY 167 AND
HIGHWAY 125
&&
DVDSpecial weather statement, Aug 24, 4:59 PM CDT, 1 hour 12 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
559 PM EDT SUN AUG 24 2014
FLZ008>013-112-242300-
CALHOUN FL-HOLMES FL-JACKSON FL-INLAND BAY FL-COASTAL BAY FL-CENTRAL
WALTON FL-WASHINGTON FL-
459 PM CDT SUN AUG 24 2014
...SIGNIFICANT WEATHER ADVISORY IN EFFECT FOR NORTHERN
BAY...CALHOUN...HOLMES...SOUTHWEST JACKSON...EAST CENTRAL WALTON AND
WASHINGTON COUNTIES IN THE FLORIDA PANHANDLE...
* UNTIL 600 PM CDT
AT 455 PM CDT...THE NATIONAL WEATHER SERVICE HAS DETECTED STRONG
GUSTY WINDS OCCURRING WELL OUT AHEAD OF THUNDERSTORMS. THE LEADING
EDGE OF THESE GUSTY WINDS WERE ALONG A LINE EXTENDING FROM HARTFORD
TO 11 MILES NORTH OF BLOUNTSTOWN...MOVING SOUTHWEST AT 25 MPH.
WINDS GUSTS UP TO 40 MPH ARE POSSIBLE...AND THEY MAY OCCUR WITH NO
ACCOMPANYING RAINFALL OR THUNDER.
LAT...LON 3071 8604 3094 8603 3099 8596 3100 8555
3062 8494 3052 8499 3045 8500 3042 8504
3041 8502 3031 8506 3024 8535 3034 8550
3070 8605
TIME...MOT...LOC 2157Z 046DEG 23KT 3107 8575 3059 8504
08-LAMERSSpecial weather statement, Aug 24, 5:42 PM CDT, 29 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
642 PM EDT SUN AUG 24 2014
FLZ007-008-242315-
NORTH WALTON FL-CENTRAL WALTON FL-
542 PM CDT SUN AUG 24 2014
...A SIGNIFICANT WEATHER ADVISORY IS IN EFFECT FOR CENTRAL WALTON
COUNTY...
* UNTIL 615 PM CDT
AT 539 PM CDT...THE NATIONAL WEATHER SERVICE HAS DETECTED A STRONG
THUNDERSTORM NEAR DE FUNIAK SPRINGS...OR NEAR ARGYLE...MOVING
SOUTHWEST AT 20 MPH.
WINDS AROUND 50 MPH ARE EXPECTED WITH THIS STORM.
LAT...LON 3082 8607 3080 8604 3071 8604 3070 8603
3060 8611 3071 8625
TIME...MOT...LOC 2242Z 042DEG 16KT 3073 8608
08-LAMERSThe office that day
Everything else NWS Tallahassee, FL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 24, 3:20 PM CDT | Special Marine Warning | TAE | 55 min | |
| Aug 24, 3:44 PM CDT | Special Marine Warning | TAE | 61 min | |
| Aug 24, 3:57 PM CDT | Severe Thunderstorm Warning | TAE | Leon | 33 min |
| Aug 24, 4:49 PM CDT | Special Marine Warning | TAE | 56 min | |
| Aug 24, 4:59 PM CDT | Special Weather Statement | TAE | Calhoun, Holmes, Washington | 61 min |
| Aug 24, 5:42 PM CDT | Special Weather Statement | TAE | Walton | 33 min |
| Aug 24, 5:44 PM CDT | Special Marine Warning | TAE | 61 min | |
| Aug 24, 5:54 PM CDT | Severe Thunderstorm Warning | TAE | Holmes, Walton | 30 min |
| Aug 24, 5:56 PM CDT | Special Marine Warning | TAE | 64 min | |
| Aug 24, 6:12 PM CDT | Special Marine Warning | TAE | 63 min |
Nearby
Severe Thunderstorm Warnings in Florida, 2014Every severe thunderstorm warning in 2014
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.